Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 55, NWS Jackson, MS

April 14, 20144 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 14, 2014, 4:18 PM CDT for 4 counties in Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2014, 4:18 PM CDT (21:18 UTC)
Expired
Apr 14, 2014, 7:15 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 5:53 PM CDTFLASH FLOODCanton, MSEMERGENCY MANAGER REPORTS THAT EVACUATION OF PEOPLE OUT OF HOUSES IS BEGINNING ON CAMERON STREET IN DOWNTOWN CANTON
Apr 14, 6:00 PM CDTFLASH FLOODJackson, MSSEVERAL STREETS AND ROADS FLOODED AND BARRICADED AROUND THE CITY OF JACKSON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 95 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -431 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-431 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WGUS54 KJAN 142118
FFWJAN
MSC049-089-121-149-150015-
/O.NEW.KJAN.FF.W.0055.140414T2118Z-140415T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT MON APR 14 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
  BRANDON...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VICKSBURG...

* UNTIL 715 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT 2 TO 4 INCHES OF RAIN HAS BEEN COMMON OVER THE WARNED AREA
  SINCE EARLY THIS MORNING. FLASH FLOODING HAS BEEN REPORTED IN      
  SOME PARTS OF THE WARNED AREA...AND ADDITIONAL RAINFALL THIS       
  EVENING WILL AGGRAVATE ANY ONGOING FLOODING.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BOLTON...TERRY...BROWNSVILLE...WHITES...FLORENCE...POCAHONTAS...
  FLORA...MONTEREY...PINEY WOODS...ANNANDALE...CATO...GLUCKSTADT...
  JOHNS...FANNIN...GOSHEN SPRINGS...PELAHATCHIE...WAY...PISGAH...
  SHARON AND LEESBURG

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3221 9114 3222 9100 3219 9100 3229 9098
      3237 9087 3235 9099 3236 9098 3275 9002
      3256 8978 3204 8973 3205 9071 3222 9073
      3208 9091 3211 9102 3216 9100 3218 9105
      3212 9106 3215 9118

$$

DHB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 4:08 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 14, 4:08 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT MON APR 14 2014

.DISCUSSION...
SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...CONVECTIVE COVERAGE
IS ON THE INCREASE THIS AFTERNOON AS A SHORTWAVE HELPS TRIGGER
ACTIVITY AHEAD OF A COLD FRONT. THE MOST CONDUCIVE AIR MASS FOR
SEVERE STORMS HAS BEEN SEQUESTERED TO OUR NORTHEAST/CENTRAL LOUISIANA
PARISHES AND SOUTHWEST MISSISSIPPI COUNTIES. THESE AREAS WERE NOT
SIGNIFICANTLY AFFECTED BY THE COLD POOL FROM MORNING CONVECTION.
ACROSS THE REMAINDER OF SOUTH MISSISSIPPI...AIR MASS RECOVERY HAS
BEEN A RELATIVELY SLOW PROCESS. AT THIS POINT...SURFACE WINDS IN THIS
AREA HAVE TURNED BACK AROUND TO SOUTHEASTERLY BUT DEWPOINTS ARE
STRUGGLING TO REACH THE MID 60S. GIVEN A MORE MARGINAL AIR
MASS...THIS WILL MAKE IT DIFFICULT FOR STORMS TO MAINTAIN SEVERITY AS
THEY MOVE FARTHER EAST THIS EVENING UNLESS ADDITIONAL DESTABILIZATION
TAKES PLACE. DAMAGING WINDS AND LARGE HAIL REMAIN THE PRIMARY THREATS
WITH THE STRONGEST STORMS. A TORNADO CANNOT BE RULED OUT...BUT IT IS
DECREASINGLY LIKELY AS STORMS MOVE FARTHER EAST.

FLASH FLOODING REMAINS A PRIMARY CONCERN. DUAL POL STORM TOTAL
ACCUMULATIONS INDICATE LOCALIZED SPOTS IN WEST CENTRAL MISSISSIPPI
MAY HAVE SEEN UP TO 6 INCHES OF RAIN WITH STILL MORE TO COME.
ELSEWHERE NORTH OF I-20...WIDESPREAD 2 TO 3 INCH TOTALS HAVE BEEN
SEEN. ADDITIONAL RAIN IN THESE AREAS WILL AGGRAVATE EXISTING FLASH
FLOODING AND COULD LEAD TO NEW FLOODING. SO FAR THERE HAVE BEEN
FEWER ISSUES SOUTH OF I-20...WHERE MOST AREAS HAVE SEEN LESS THAN 2
INCHES OF RAIN. HOWEVER PERIODS OF HEAVY RAIN FROM THE LATE AFTERNOON
THROUGH THE EARLY EVENING COULD CREATE FLOODING ISSUES TONIGHT. A
FLASH FLOOD WATCH CONTINUES THROUGH 6Z.

THE SURFACE FRONT HAS ALREADY REACHED A JONESVILLE TO TALLULAH TO
GREENWOOD LINE AND WILL CONTINUE TO MAKE STEADY EASTWARD PROGRESS
THROUGH THE EVENING. ALONG THE FRONT...A BRIEF PERIOD OF GRADIENT
WINDS OF AROUND 40 MPH IS LIKELY...AND MOST ASOS/AWOS SITES HAVE BEEN
INDICATING GUSTS AROUND THIS MAGNITUDE. WITH THE SOIL SATURATED
ACROSS THE ENTIRE AREA...SOME TREES COULD BE PUSHED OVER THIS EVENING
DUE TO NON-THUNDERSTORM GUSTS. THE HEAVIEST PRECIPITATION WILL
LIKELY BE OUT OF THE AREA BY MIDNIGHT...BUT SOME SHOWERS COULD LINGER
OVER EAST MISSISSIPPI DURING THE OVERNIGHT. IT WILL TURN MUCH COOLER
WITH TEMPERATURES SLIPPING INTO THE 30S BY MORNING IN MANY AREAS WEST
OF I-55. THE PERSISTENT GRADIENT WINDS SHOULD PRECLUDE A FROST THREAT
IN THESE LOCATIONS TONIGHT. STRONG GRADIENT WINDS WILL CONTINUE INTO
THE DAY TOMORROW...AND A WIND ADVISORY MAY BE NEEDED FOR PART OF THE
AREA. GIVEN THE CURRENT PLETHORA OF PRODUCTS ALREADY IN EFFECT...WILL
DEFER TO LATER SHIFTS TO DETERMINE WHETHER THIS IS NEEDED.

DRY CONDITIONS WILL PREVAIL AS HIGH PRESSURE BUILDS IN TOMORROW AND
WEDNESDAY AS THE FOCUS TURNS TO FREEZE/HARD FREEZE POTENTIAL TUESDAY
NIGHT AND WEDNESDAY MORNING. LATEST NUMERICAL GUIDANCE ONLY ADDS TO
OUR CONFIDENCE THAT MANY AREAS WILL EXPERIENCE A FREEZE...ESPECIALLY
OVER NORTHERN AND EASTERN PORTIONS OF THE CWA...WHERE A HARD FREEZE
IS POSSIBLE. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN HWO/GRAPHICAST
PRODUCTS AND FUTURE SHIFTS WILL NEED TO CONSIDER NPW PRODUCTS. /DL/

LONG TERM (THURSDAY THROUGH NEXT MONDAY)...FIRST PART OF THE
PERIOD WILL BE A TRANSITION TIME AS ZONAL FLOW BECOMES INCREASINGLY
SOUTHWEST. JET ENERGY DIVING INTO THE PACIFIC NORTHWEST WILL ALLOW A
MID LEVEL TROF TO DIG OVER THE ROCKIES AND INTO THE PLAINS BY
THURSDAY. WARM/MOIST ADVECTION LOOKS TO MOISTEN THE REGION ENOUGH FOR
SHOWERS TO BEGIN BREAKING OUT BY THURSDAY AFTERNOON AS A COLD FRONT
PULLS INTO THE MID MS VALLEY.

GFS/ECMWF DIVERGE IN THEIR SOLUTIONS FROM HERE. ECMWF RESOLVES A
POTENT SRN STREAM MID LEVEL WAVE THAT GENERATES A LARGE CONVECTIVE
MASS OVER THE NORTHERN GULF AND PUSHES EAST INTO FL BY SATURDAY.
THIS WOULD EFFECTIVELY CUT OFF THE GULF FOR ANY APPRECIABLE
DEVELOPMENT FURTHER NORTH. AM SOMEWHAT LEARY OF THIS SOLUTION.

WHILE THE GFS ALSO RESOLVES A SOUTHERN STREAM PIECE OF ENERGY THAT
IGNITES CONVECTION ALONG THE GULF COAST FRIDAY...IT KEEPS THE MID MS
VALLEY WAVE DOMINANT AND STRONG ENOUGH TO PUSH A COLD FRONT THROUGH
FRIDAY NIGHT/SATURDAY.

SOUTHERN STREAM ENERGY...IMMEDIATELY ON THE HEELS OF EXITING
SYSTEM...LOOKS TO MAKE A PASS SUNDAY/SUNDAY NIGHT...BUT MOISTURE
LOOKS SOMEWHAT LIMITED AS LOWER LEVELS WILL NOT HAVE HAD ENOUGH TIME
TO RECOVER FROM THE SCOURING OF THE PREVIOUS SYSTEM./26/

&&

.AVIATION...

CIGS AND VSBY WILL VARY SIGNIFICANTLY THROUGH 06Z AS STORMS PASS
ACROSS THE TAF SITES. A COLD FRONT IS MOVING THROUGH THE FORECAST
AREA...IT HAS PASSED GLH AND IS NEAR GWO...IT WILL CONTINUE TO PUSH
SOUTHEAST AND CLEAR KHBG AROUND 06Z. WINDS WILL SHIFT NORTHWEST AND
GUST TO 25-35 KT AFTER THE FRONTAL PASSAGE. HIGH PRESSURE WILL BRING
A RETURN TO VFR CONDITIONS TUESDAY. /SW/EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       43  56  32  64 /  80   5   0   0
MERIDIAN      47  57  27  68 /  92   6   0   0
VICKSBURG     41  60  31  66 /  53   0   0   0
HATTIESBURG   49  59  32  67 /  92   4   0   0
NATCHEZ       39  57  30  66 /  62   0   0   0
GREENVILLE    36  55  33  63 /  43   0   0   0
GREENWOOD     37  57  30  64 /  63   1   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR MSZ027>033-035>066-
     072>074.

LA...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR LAZ009-015-016-
     023>026.

AR...NONE.
&&

DL/SW/EC/26
Hazardous weather outlook, Apr 14, 2:05 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT MON APR 14 2014

ARZ074-075-LAZ007-008-MSZ018-019-025-026-034-151915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-WASHINGTON-
205 PM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON.
WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 TO 40 MPH AT TIMES
TONIGHT AND TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME
DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN
OR EQUAL TO 32 DEGREES FOR 1-3 HOURS ON TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ009-015-016-023>026-MSZ027>030-032-033-035>037-040>044-047>049-
053-054-059>061-151915-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
205 PM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

FLOODING
RISK...ELEVATED
TIMING...TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL AND SOME SEVERE WEATHER ARE
EXPECTED THIS AFTERNOON AND INTO THE EVENING HOURS. THIS RAIN WILL
FALL ON MANY AREAS THAT ARE ALREADY SATURATED AND MAY LEAD TO FLASH
FLOODING.

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON
AND THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 MPH
AT TIMES TONIGHT AND TUESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME
DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN
OR EQUAL TO 32 DEGREES FOR 1-4 HOURS ON TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ031-038-039-045-046-050>052-055>058-062>066-072>074-151915-
LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
205 PM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...
SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

FLOODING
RISK...ELEVATED
TIMING...TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL AND SOME SEVERE WEATHER ARE
EXPECTED THIS AFTERNOON AND INTO THE EVENING HOURS. THIS RAIN WILL
FALL ON MANY AREAS THAT ARE ALREADY SATURATED AND MAY LEAD TO FLASH
FLOODING.

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON
AND THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 MPH
AT TIMES TONIGHT AND TUESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME
DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN
OR EQUAL TO 32 DEGREES FOR 1-4 HOURS ON TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 14, 2:45 PM CDT, 1 hour 33 minutes before
LAZ016-025-MSZ048-053-059-142015-
JEFFERSON MS-HINDS MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
245 PM CDT MON APR 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT MON APR 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LAKE BRUIN AT 245 PM CDT...MOVING
NORTHEAST AT 35 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN CLAIBORNE...WEST CENTRAL HINDS AND EXTREME
NORTHWESTERN JEFFERSON COUNTIES...AND SOUTHEASTERN MADISON AND
EASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3215 9118 3212 9106 3224 9103 3224 9104
      3218 9104 3223 9107 3229 9098 3226 9097
      3223 9098 3236 9088 3212 9103 3208 9094
      3208 9091 3210 9093 3216 9077 3225 9071
      3219 9066 3185 9127 3200 9139
TIME...MOT...LOC 1945Z 233DEG 32KT 3198 9125

JA
Special weather statement, Apr 14, 2:52 PM CDT, 1 hour 26 minutes before
LAZ016-MSZ040-042-047-048-142025-
WARREN MS-ISSAQUENA MS-HINDS MS-YAZOO MS-MADISON LA-
252 PM CDT MON APR 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT MON APR 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES SOUTHEAST OF MANSFORD AT 253 PM CDT. THE STORM WAS
NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN YAZOO...NORTH CENTRAL HINDS...SOUTHEASTERN
ISSAQUENA AND NORTHERN WARREN COUNTIES...AND EAST CENTRAL MADISON
PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3263 9056 3239 9049 3229 9114 3247 9119
TIME...MOT...LOC 1953Z 180DEG 0KT 3239 9109

JA
Special weather statement, Apr 14, 3:00 PM CDT, 1 hour 18 minutes before
MSZ035-040>042-142030-
SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-YAZOO MS-
300 PM CDT MON APR 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT MON APR 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 5 MILES NORTH OF ONWARD AT 300 PM CDT...MOVING NORTHEAST
AT 35 MPH.

PEOPLE IN NORTHWESTERN YAZOO...SOUTH CENTRAL HUMPHREYS...CENTRAL
ISSAQUENA AND SHARKEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3312 9062 3294 9046 3268 9092 3282 9105
TIME...MOT...LOC 2000Z 233DEG 32KT 3280 9090

JA
Local storm report, Apr 14, 3:22 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     FLASH FLOOD      LAKE PROVIDENCE         32.81N 91.18W
04/14/2014                   EAST CARROLL       LA   LAW ENFORCEMENT

            REPORTS OF WATER NEAR SPARROW STREET APARMENTS AND TWO
            HOMES...ONE ON ARTUARD STREET AND ANOTHER ON BRANNUM
            STREET.

&&

DCOX
Special weather statement, Apr 14, 3:40 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT MON APR 14 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
340 PM CDT MON APR 14 2014

...STRONG WINDS WITH COLD FRONT MAY UPROOT TREES THIS AFTERNOON AND TONIGHT...

A STRONG COLD FRONT WILL PUSH ACROSS THE REGION THIS AFTERNOON AND
TONIGHT. IN ADDITION TO ANY LOCAL THUNDERSTORM WINDS...GUSTS ALONG
AND BEHIND THE FRONT WILL BE AROUND 40 MPH.

THE GROUND OVER MUCH OF THE AREA IS EXTREMELY SATURATED FROM EARLIER
RAINS AND ADDITIONAL HEAVY RAIN WILL OCCUR THIS AFTERNOON AND
TONIGHT. THIS MAY LEAD TO TREES UPROOTING AND FALLING WITH WINDS AS
LOW AS 40 MPH. THIS WILL BE ESPECIALLY TRUE ALONG AND NORTH OF
INTERSTATE 20 WHERE THE HEAVIEST RAIN HAS OCCURRED.

RESIDENTS SHOULD TAKE PRECAUTIONS THIS AFTERNOON AND TONIGHT AS THESE
STRONG WINDS MOVE THROUGH THE AREA.
Special weather statement, Apr 14, 4:16 PM CDT, 2 minutes before
MSZ042-043-048-142145-
MADISON MS-HINDS MS-YAZOO MS-
416 PM CDT MON APR 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT MON APR 14 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF LITTLE YAZOO TO 5 MILES
NORTHWEST OF BROWNSVILLE AT 416 PM CDT...MOVING NORTHEAST AT 35 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN YAZOO...NORTH CENTRAL HINDS AND WESTERN
MADISON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3282 9005 3273 9002 3245 9019 3243 9054
      3253 9051 3271 9049
TIME...MOT...LOC 2116Z 244DEG 31KT 3268 9043 3258 9041
          3250 9048

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:08 PM CDTRiver Flood WarningJANClay4 days
Apr 14, 1:12 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower48 min
Apr 14, 1:58 AM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower62 min
Apr 14, 2:21 AM CDTSpecial Weather StatementJANWashington29 min
Apr 14, 2:39 AM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys3 hr
Apr 14, 2:50 AM CDTSpecial Weather StatementJANCarroll, Grenada, Holmes, Leflore, Montgomery60 min
Apr 14, 3:10 AM CDTSpecial Weather StatementJANWebster45 min
Apr 14, 3:13 AM CDTFlash Flood WarningJANIssaquena, Warren, Yazoo9 hr
Apr 14, 3:34 AM CDTSpecial Weather StatementJANScott61 min
Apr 14, 3:42 AM CDTSpecial Weather StatementJANNeshoba58 min
Apr 14, 3:45 AM CDTFlash Flood WarningJANMadison10 hr
Apr 14, 3:56 AM CDTSpecial Weather StatementJANYazoo29 min
Apr 14, 3:59 AM CDTSpecial Weather StatementJANAttala46 min
Apr 14, 4:09 AM CDTFlash Flood WarningJANIssaquena, Sharkey7 hr
Apr 14, 4:09 AM CDTSpecial Weather StatementJANMadison51 min
Apr 14, 4:22 AM CDTSpecial Weather StatementJANNewton58 min
Apr 14, 4:25 AM CDTSpecial Weather StatementJANLeake60 min
Apr 14, 4:29 AM CDTSpecial Weather StatementJANKemper61 min
Apr 14, 4:34 AM CDTSpecial Weather StatementJANRankin61 min
Apr 14, 4:37 AM CDTFlash Flood WarningJANLeake, Rankin, Scott9 hr
Apr 14, 4:38 AM CDTSpecial Weather StatementJANHinds52 min
Apr 14, 4:42 AM CDTSpecial Weather StatementJANNeshoba28 min
Apr 14, 4:54 AM CDTFlash Flood WarningJANHinds, Rankin6 hr
Apr 14, 4:55 AM CDTSpecial Weather StatementJANScott45 min
Apr 14, 4:59 AM CDTSpecial Weather StatementJANLauderdale61 min
Apr 14, 5:07 AM CDTSpecial Weather StatementJANKemper43 min
Apr 14, 5:31 AM CDTSpecial Weather StatementJANSmith59 min
Apr 14, 6:14 AM CDTSpecial Weather StatementJANClarke, Jasper31 min
Apr 14, 6:22 AM CDTSevere Thunderstorm WarningJANClarke, Jasper53 min
Apr 14, 10:07 AM CDTRiver Flood WarningJANJones72 hr
Apr 14, 10:22 AM CDTRiver Flood WarningJANLeake4 days
Apr 14, 10:22 AM CDTRiver Flood WarningJANAttala3 days
Apr 14, 12:30 PM CDTFlash Flood WarningJANIssaquena3 hr
Apr 14, 12:37 PM CDTFlash Flood WarningJANWashington83 min
Apr 14, 12:41 PM CDTSpecial Weather StatementJANIssaquena, Sharkey29 min
Apr 14, 1:10 PM CDTSpecial Weather StatementJANIssaquena, Sharkey30 min
Apr 14, 1:17 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo58 min
Apr 14, 2:18 PM CDTSpecial Weather StatementJANYazoo47 min
Apr 14, 2:35 PM CDTFlash Flood WarningJANIssaquena, Warren6 hr
Apr 14, 2:52 PM CDTSpecial Weather StatementJANWarren33 min
Apr 14, 3:00 PM CDTSpecial Weather StatementJANSharkey30 min
Apr 14, 3:16 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren59 min
Apr 14, 3:29 PM CDTFlash Flood WarningJANIssaquena3 hr
Apr 14, 3:52 PM CDTFlash Flood WarningJANYazoo3 hr
Apr 14, 4:16 PM CDTSpecial Weather StatementJANYazoo29 min
Apr 14, 4:24 PM CDTSpecial Weather StatementJANYazoo21 min
Apr 14, 4:29 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo61 min
Apr 14, 4:33 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren42 min
Apr 14, 4:37 PM CDTSevere Thunderstorm WarningJANMadison53 min
Apr 14, 4:52 PM CDTFlash Flood WarningJANAttala, Carroll, Holmes, Leflore, Montgomery3 hr
Apr 14, 5:02 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin58 min
Apr 14, 5:07 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo53 min
Apr 14, 5:24 PM CDTSevere Thunderstorm WarningJANMadison51 min
Apr 14, 5:57 PM CDTSpecial Weather StatementJANScott53 min
Apr 14, 6:08 PM CDTSpecial Weather StatementJANLeake, Neshoba32 min
Apr 14, 6:28 PM CDTAreal Flood WarningJANIssaquena6 hr
Apr 14, 6:35 PM CDTSpecial Weather StatementJANJasper, Newton45 min
Apr 14, 6:40 PM CDTAreal Flood WarningJANYazoo6 hr
Apr 14, 6:59 PM CDTAreal Flood WarningJANHinds, Madison, Rankin, Simpson, Warren8 hr

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.